Hail, Caddo
- When
- July 14, 1:47 PM CST
- Where
- Caddo County, 4.84 mi S of Carnegie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.030, -98.600
The front that began lifting northward the day before surged southward into Oklahoma on the 14th. Severe storms rolled out of southern Kansas, affecting portions of north central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The front that began lifting northward the day before surged southward into Oklahoma on the 14th. Severe storms rolled out of southern Kansas, affecting portions of north central Oklahoma. A stray severe storm also affected Caddo county in central Oklahoma. With little in the way of mid level flow, these storms were pulse in nature, and dropped heavy rain and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 11:26 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1226 PM CDT MON JUL 14 2014 .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. FOR NOW WILL INCLUDE THUNDER AT ONLY SOME OF THE TERMINALS ACROSS WESTERN OKLAHOMA...AS COVERAGE IS STILL QUESTIONABLE. AMENDMENTS FOR TSRA MAY BE NEEDED THIS AFTERNOON FOR CSM AND HBR. NORTH TO NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT LATE THIS AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 615 AM CDT MON JUL 14 2014/ AVIATION... 12Z TAFS...A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT BUT BEST CHANCE WILL BE WITH THE FRONT SO CHANCES TOO LOW AT TIMES FOR MENTION IN TAFS. STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR THE THUNDERSTORMS... ESPECIALLY THIS AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 332 AM CDT MON JUL 14 2014/ DISCUSSION... SCATTERED SHOWERS/STORMS WILL CONT TO BE POSSIBLE THIS MORNING MAINLY IN AREAS NEAR/NORTH OF I-40. MODELS SHOW A STRONGER COLD FRONT MOVING INTO AND ACROSS THE AREA LATER TODAY AND TONIGHT. SHOWERS/STORMS WILL REMAIN POSSIBLE THIS AFTN ALONG ANY BOUNDARIES ALREADY ACROSS THE FA AND NEAR THE NEXT COLD FRONT IN NORTHERN OKLAHOMA. RAIN CHANCES WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS THE NEW COLD FRONT MOVES ACROSS THE REGION. RIGHT NOW IT LOOKS LIKE MOST OF THE AREA WILL BE DRY DURING THE DAY TUESDAY. RAIN CHANCES WILL RETURN TO MUCH OF THE AREA TUESDAY NIGHT INTO WEDNESDAY AS MODELS SHOW SHOWERS/STORMS DEVELOPING IN THE HIGH PLAINS TUESDAY AND MOVING ACROSS THE AREA. RAIN WILL REMAIN LIKELY ACROSS MUCH OF THE AREA WEDNESDAY INTO THURSDAY AS A SHORTWAVE... CURRENTLY MOVING INTO THE PACIFIC NORTHWEST... APPROACHES AND MOVES ACROSS THE CENTRAL AND SOUTHERN PLAINS. ANOTHER ROUND OF SHOWERS/STORMS WILL BE POSSIBLE FOR PARTS OF THE FA THIS WEEKEND AS A DISTURBANCE MOVES ACROSS THE CENTRAL/SOUTHERN PLAINS. AFTER THIS THE UPPER RIDGE TRIES TO BUILD BACK INTO THE REGION CAUSING TEMPS TO WARM BACK UP AND LEADING TO LESS OF A CHANCE FOR RAIN. COOLER AIR BEHIND THE COLD FRONT THAT MOVES ACROSS THE REGION LATER TODAY AND TONIGHT WILL LEAD TO HIGHS IN THE 70S AND 80S TUESDAY THROUGH FRIDAY. TEMPERATURES WILL THEN WARM BACK INTO THE 90S PRETTY MUCH EVERYWHERE BY THE END OF THE WEEKEND. TEMPERATURES... BOTH HIGHS AND LOWS... WEDNESDAY THROUGH FRIDAY ARE CURRENTLY FORECAST TO BE NEAR OR BELOW RECORD LOWS AND RECORD LOW HIGH TEMPS FOR THE DAYS AT SOME LOCATIONS. HOWEVER... HOW COOL THE TEMPERATURES WILL BE... WILL SOMEWHAT DEPEND ON THE EXTENT OF THE CLOUD COVER... RAIN... AND HOW FAR SOUTH THE FRONT MOVES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 82 63 75 / 30 10 30 60 HOBART OK 65 84 63 78 / 50 20 50 60 WICHITA FALLS TX 71 89 67 83 / 40 30 20 60 GAGE OK 60 79 60 72 / 40 30 70 60 PONCA CITY OK 59 80 61 73 / 20 10 20 50 DURANT OK 70 90 65 83 / 40 20 10 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT MON JUL 14 2014 OKZ004>048-050>052-TXZ083>090-151030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THE CHANCE FOR SCATTERED TO ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY. THE BEST CHANCES WILL EXIST THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES SOUTHWARD ACROSS THE REGION. SEVERE WEATHER CHANCES ARE LOW... BUT A FEW STORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS NEAR 50 MPH. OVERNIGHT... ANY REMAINING STORMS WILL PUSH TOWARD THE RED RIVER AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... STORM CHANCES ON TUESDAY ARE LOW... AS SURFACE HIGH PRESSURE SPREADS INTO THE SOUTHERN PLAINS AND OZARKS... LEAVING MUCH OF THE REGION DRY. AFTER THIS LULL IN ACTIVITY... CHANCES WILL INCREASE LATE TUESDAY INTO WEDNESDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. AS THE SYSTEM CROSSES THE REGION WEDNESDAY INTO THURSDAY... A COMPLEX OF THUNDERSTORMS APPEARS LIKELY. DEPENDING ON STORM MOTION AND COVERAGE... HEAVY RAINFALL MAY LEAD TO FLASH FLOODING... ESPECIALLY WEDNESDAY INTO THURSDAY. THE CHANCE FOR STORMS WILL CONTINUE THROUGH FRIDAY AS THE UPPER WAVE EXITS TO THE EAST AND A FRONT LINGERS ACROSS TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
122 PM CDT MON JUL 14 2014
OKZ016-017-022>024-027-141915-
CUSTER OK-BLAINE OK-WASHITA OK-CADDO OK-GRADY OK-CANADIAN OK-
122 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...
SOUTHWESTERN BLAINE...EASTERN WASHITA...CADDO...WESTERN GRADY AND
SOUTHWESTERN CANADIAN COUNTIES UNTIL 215 PM CDT...
AT 119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOOKEBA...
MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PEAS...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3561 9837 3520 9798 3496 9857 3506 9863
3510 9862 3512 9866 3559 9893
TIME...MOT...LOC 1819Z 318DEG 22KT 3539 9841SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT MON JUL 14 2014
OKZ022-023-027-035-038-142000-
KIOWA OK-WASHITA OK-CADDO OK-GRADY OK-COMANCHE OK-
223 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN
WASHITA...SOUTHERN CADDO...WEST CENTRAL GRADY AND NORTH CENTRAL
COMANCHE COUNTIES UNTIL 300 PM CDT...
AT 219 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CARNEGIE AND
GRACEMONT...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3535 9827 3508 9795 3478 9862 3495 9867
3517 9872
TIME...MOT...LOC 1919Z 338DEG 17KT 3517 9844PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 5 S CARNEGIE 35.03N 98.60W
07/14/2014 E1.00 INCH CADDO OK PUBLIC
&&
JPIKEThe Altus AFB radar (KFDR), 82 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The wind gust was measured at Ponca City regional airport.
The winds downed 18 utility poles and took out power to the entire town of Newkirk. Damages estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537409, 537410, 537411, 537412.